Bipolar, just started Zyprexa (olanzapine), and I think it's causing me to become manic?
It's only the second night taking it, not on any other medication at the moment, and it has completely woken me up (which is kind of an understatement)... I'm wondering if it's the beginning of a manic episode, or if instead of a sedative effect, for whatever reason it's having the opposite effect. So, my question (posed to anyone bipolar who's taken the med) is how did your body/mind react the first couple of days on Zyprexa? They say the most common side effect is sedation, which is why I was told to take it at night... maybe I should just talk to the doctor about taking it in the morning?
Any other input/advice/experiences on the drug would be appreciated as well. What were/are your experiences with Zyprexa (olanzapine)?
I found Zyprexa to be sedating as is generally common although each person responds differently to each medication. Some medications did cause me to have insomnia although this is far less common with Zyprexa. Sometimes I found that some medications when they were started or raised would give me a temporary feeling of euphoria which would then go back to stability. I did speak to my psychiatrist and he said this can happen. However what you are describing is unusual and potentially of concern so it would be worthwhile to speak to your psychiatrist and they can see whether the Zyprexa is just not treating what it was prescribed for yet as it was just started or if it is worsening things and what the specific cause of the insomnia is as that can be treated as well. Also keep a mood tracker and sleep tracker and see how things are on a daily basis and how they change and print out the results for your psychiatrist.
It's good to remember too that any drug that can sedate, can also act as a stimulant in some people and vice versa even though it may not be common. Just like the warnings always seen on anti-depressants, "May cause increased thoughts of suicide". Gee, thanks that's just what I wanted to hear.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.